MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, device allegedly failed to advance.It was further reported that device allegedly difficult to remove.Reportedly, catheter shaft allegedly detached.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 03/2025).
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 drug coated balloon catheter was received for evaluation detached in two segments.During visual evaluation, segment 1 was noted to consist of a section of catheter shaft and y-body.Segment 2 consisted of the remaining portion of the catheter shaft and balloon.The inner guidewire was noted to be partially exposed.No functional testing was performed due to the condition of the sample.Therefore, the investigation is inconclusive for the reported guidewire advancement failure and sheath removal difficulty as functional testing could not be performed due to the condition of the returned sample.However, the investigation is confirmed for the reported catheter shaft detachment as the catheter was received for evaluation detached in two segments.A definitive root cause for the reported guidewire advancement failure, sheath removal difficulty and catheter shaft detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 03/2025).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, the drug-coated balloon allegedly failed to advance over the wire.It was further reported that the balloon was allegedly difficult to remove.Reportedly, the catheter shaft got detached and the whole device was removed as one unit.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15787054
Report Number3006513822-2022-00039
Device Sequence Number14856241
Product Code ONU
UDI-Device Identifier00801741184710
UDI-Public(01)00801741184710
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813053005F
Device Lot NumberGFGN1384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Patient Weight108 KG
Patient RaceWhite